MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC161200
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.
 
Event or Problem Description
Gore received the following information: on (b)(6) 2015, this patient underwent endovascular treatment for an abdominal aortic aneurysm measuring 59 mm in diameter and was therefore treated with gore® excluder® aaa endoprostheses.On (b)(6) 2015, follow-up computed tomography (ct) imaging identified an aneurysm diameter of 61 mm.After a continuous slight decrease to 58 mm until (b)(6) 2016, follow-up computed tomography (ct) imaging revealed an aneurysm diameter of 71 mm on (b)(6) 2018.With an onset date of (b)(6) 2018, retroperitoneal bleeding from the right common iliac artery was identified.On the same day, a re-intervention was performed and an additional stent was implanted into the right external iliac artery as an extension.Additionally, the right internal iliac artery was plugged.
 
Event or Problem Description
On (b)(6), 2018, and due to the observed aneurysm growth, a re-intervention was performed and an additional gore® excluder® endoprosthesis was preventively implanted as an extension into the right external iliac artery.However, later that day, the patient became hypotonic and ct imaging showed a bleeding originating from the right common iliac artery due to an injury that had occurred during the implant procedure.To remedy the situation, another stentgraft was placed into the external iliac artery as an extension and the right internal iliac artery was plugged.
 
Additional Manufacturer Narrative
B5.Describe event or problem: event description was updated/corrected in part.H6.Device code 1: corrected code.H6: code 22 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), complications associated with the use of the gore® excluder® aaa endoprosthesis may include but are not limited to: aneurysm enlargement.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8524768
Report Number3007284313-2019-00112
Device Sequence Number2689486
Product Code MIH
UDI-Device Identifier00733132618705
UDI-Public00733132618705
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberPLC161200
Device Lot Number13149012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight80